MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Cardiac Arrest (1762); Death (1802); Dyspnea (1816); Cardiac Enzyme Elevation (1838); High Blood Pressure/ Hypertension (1908); Ventricular Fibrillation (2130)
Date of Event 01/07/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of dyspnea, angina and hypertension are listed in the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, there is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2019 the 3.5x12 mm xience sierra stent was implanted in the mid left anterior descending (lad) coronary artery.On (b)(6) 2020 the patient had chest pain and shortness of breath.The patient was re-admitted to the hospital and treated with medication.An elevation in troponin was noted.The condition was dealt with as secondary to hypertensive urgency.A coronary angiogram was not performed because of the patient's history of advanced chronic kidney disease.The condition resolved on (b)(6) 2020.On (b)(6) 2020 the patient was re-admitted to the hospital again with shortness of breath and chest pain.The condition is continuing.No additional information was received.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of ventricular fibrillation, stenosis, and death are listed in the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use as known patient effects of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
Patient id: (b)(6).It was reported that on 3/4/2019 the 3.5x12 mm xience sierra stent was implanted in the mid left anterior descending (lad) coronary artery.On (b)(6) 2020 the patient had chest pain and shortness of breath.The patient was re-admitted to the hospital and treated with medication.The condition was dealt with as secondary to hypertensive urgency.A coronary angiogram was not performed because of the patient's history of advanced chronic kidney disease.The condition resolved on (b)(6) 2020.On (b)(6) 2020 the patient was re-admitting again with shortness of breath and chest pain.Subsequent to the previously filed report, additional information was received that on (b)(6) 2020 the patient had unstable angina.Percutaneous coronary intervention was performed on (b)(6) 2020.On (b)(6) 2020 the patient went into ventricular fibrillation/cardiac arrest.Cardio-pulmonary resuscitation was performed and medication was administered.The patient was pronounced dead in the emergency room.No additional information was received.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9666695
Report Number2024168-2020-01176
Device Sequence Number17005630
Product Code NIQ
UDI-Device Identifier08717648227400
UDI-Public08717648227400
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/21/2019
Device Model Number1550350-12
Device Catalogue Number1550350-12
Device Lot Number8111541
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight119